| Model Number |
RBYLP0204 |
| Medical Device Problem Codes |
Break (1069); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal (gi) bleed using ruby coil lps and a non-penumbra microcatheter.During the procedure, the ruby coil lp would not advance at all within its introducer sheath.Subsequently, the ruby coil lp broke in half.Therefore, the ruby coil lp was removed.The procedure was completed using a new ruby coil lp and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device in complaint was not expected to be returned; however, on 11/30/2021 the device was received.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda).2.Section h.Box 3: device returned to manufacturer? 3.Section h.Box 3: device evaluated by manufacturer? 4.Section h.Box 6: method code 1 and method code 2, and method code 3 5.Section h.Box 6: results code 1.6.Section h.Box 6: conclusions code 1.Additional information was added to: 1.Section d.Box 10: returned to manufacturer on (mm/dd/yyyy) evaluation of the returned ruby coil lp confirmed that the pusher assembly was fractured.Further evaluation revealed that the pusher assembly mid-joint was retracted into the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance may have contributed to the pusher assembly fracture at the mid-joint.Further evaluation also revealed that the embolization coil was detached from the pusher assembly within the introducer sheath.This damage was likely incidental to the reported complaint and likely occurred due to the pusher assembly fracture.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.